NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, November 25, 2015
Obesity and Weight Management
I Take Vicodin
Does Vicodin cause weight gain?
Vicodin is not a drug known to cause weight gain. In fact, one of the side effects of Vicodin is a loss of appetite so weight loss might be a more reasonable expectation. If you have experienced weight gain, you may have found taking the drug with food or milk has relieved the gastrointestinal distress that is commonly experienced. If this food or milk is in addition to what you would normally eat, weight gain might be expected.
If you are experiencing weight gain, I would recommend keeping three or four days of food records. Are there trends of extra eating associated with when you take your medication? If you are unable to identify a reason for weight gain, I encourage you to discuss your situation with your physician.
Shirley A Kindrick, PhD
Former Team Leader of Comprehensive Weight Management
College of Medicine
The Ohio State University